A mixture of herbal extracts & essential oils
Herbs of Kedem is proud to notify you of the most recent exciting news – our top product for muscle and joint pain – BARKAN – was authorized by Health Canada as a Natural Health Product, which means, it’s effectivness is now proven!
Below you will find an interesting article regarding the side effects of Codeine, a common pain killer, which apperantly is dangerous that we thought it is.
Chose the natural solution for your pain, with no side effects whatsoever.
Canadian medical journal warns codeine can kill
4 Ontario deaths
Fast metabolism can provoke morphine overdose
By SHARON KIRKEY, Postmedia News October 5, 2010
Codeine can be lethally toxic even in normal doses, and now Canada’s leading medical journal says it’s time to seriously consider phasing out the popular painkiller.
The Canadian Medical Association Journal says codeine -a drug that has been in use since the 1800s -has never been subjected to the safety testing now mandatory for modern-day drugs, and that a person’s genetic makeup can leave them vulnerable to life-threatening or fatal reactions.
“Health professionals and the public generally believe that codeine, used responsibly, is safe, a perception fostered by the availability of codeine-containing products for purchase over the counter in many countries,” the journal says in an editorial published this week.
“However, recent advances in our understanding of pharmacogenetics raise serious concerns about the safety of codeine, including emerging evidence that the narcotic can cause death even at conventional doses.”
The liver converts codeine to morphine. But some people are ultrarapid metabolizers, meaning their bodies break codeine down far faster than most, leading to a toxic accumulation of morphine that can be deadly.
Researchers from Toronto’s Hospital for Sick Children were the first to report the case of a healthy, 12-day-old breastfed baby who died from a morphine overdose five years ago. The baby’s mother had been prescribed codeine for postpartum pain. Lab tests revealed she carried the genetic variations that made her an ultrarapid metabolizer of codeine, which led to high levels of morphine in her baby’s blood, although she was taking less than the recommended dose.
Last year, the Sick Kids team warned using codeine after tonsil surgery could be fatal for toddlers after reviewing a coroner’s case involving an otherwise healthy 2-year-old who was sent home with a prescribed dose of codeine and acetaminophen syrup after a tonsillectomy. He died two days later. Genetic tests revealed he was a hyper converter of morphine. He died of a morphine overdose.
The researchers know of two more cases involving Ontario toddlers -one of whom died.
The chance of being an ultrarapid metabolizer varies among populations. Health Canada estimates it to be one per 100 people for those of Chinese, Japanese and Hispanic descent, and one to 10 per 100 for Caucasians. North African, Ethiopian and Arab populations have the highest prevalence, at 16 to 28 per 100 people.